Notice to Montrealers: Street drugs contaminated with fentanyl
The Direction régionale de santé publique (DRSP) of the CIUSSS du Centre-Sud-de-l’Île-de-Montréal is asking street drug users to be very careful: there have been two reports of severe overdoses in Montréal, one of which resulted in death. Both cases were casual users who inhaled small amounts of cocaine laced with fentanyl. Other severe cases of overdose among users of crack that may be contaminated with fentanyl are also being investigaged.
Cocaine and possibly crack have been added to the list of drugs—like heroin—that could contain fentanyl, an opioid 40 times stronger than morphine. People who inject as well as those who use other methods, like smoking or snorting, should be extremely careful when using:
- Don't use alone.
- When with others: don’t all use at the same time.
- Reduce the amount to see the effects.
- Have naloxone close at hand.
- Call 911 if there is an overdose.
Injection drug users can also go to supervised injection services (SIS).
Montréal’s public health department would like to remind the public that naloxone is now available for free in all pharmacies. The health and social services network and harm reduction organizations working with drug users have also been notified.
Source: Direction régionale de santé publique, CIUSSS du Centre-Sud-de-l’Île-de-Montréal
Information: Public Affairs, CIUSSS du Centre-Sud-de-l'Île-de-Montréal
514-593-2118 / firstname.lastname@example.org